Modified minimum-weight decoding for Reed-Solomon codes

Martin, Ian and Farrell, Paddy and Honary, Bahram (1995) Modified minimum-weight decoding for Reed-Solomon codes. Electronics Letters, 31 (9). pp. 713-714. ISSN 0013-5194

Full text not available from this repository.

Abstract

The authors describe an improvement to the minimum-weight decoding (MWD) algorithm for Reed-Solomon (RS) codes. The modification improves the probability of the MWD algorithm ‘trapping’ the error pattern by squaring each of the terms in the received codeword resulting in a transformation which changes the order of the symbols while maintaining the cyclic properties of the codeword. The results of computer simulations are presented which show that the modified decoder provides an improvement in error performance of ~1 dB over the conventional technique with no increase in decoder complexity. The results show that the modified technique achieves an error performance close to that of maximum-likelihood algorithms with ~1/6 the complexity.

Item Type: Journal Article
Journal or Publication Title: Electronics Letters
Uncontrolled Keywords: /dk/atira/pure/researchoutput/libraryofcongress/qa75
Subjects:
Departments: Faculty of Science and Technology > School of Computing & Communications
ID Code: 60788
Deposited By: ep_importer_pure
Deposited On: 04 Jan 2013 14:50
Refereed?: Yes
Published?: Published
Last Modified: 22 Jun 2019 05:57
URI: https://eprints.lancs.ac.uk/id/eprint/60788

Actions (login required)

View Item View Item